Generalization of the Coleman-Mandula theorem to higher dimension

Oskar Pelc, L. P. Horwitz

Research output: Contribution to journalArticlepeer-review

14 Scopus citations

Abstract

The Coleman-Mandula theorem, which states that space-time and internal symmetries cannot be combined in any but a trivial way, is generalized to an arbitrarily higher spacelike dimension. Prospects for further generalizations of the theorem (spacelike representations, larger timelike dimension, infinite number of particle types) are also discussed. The original proof relied heavily on the Dirac formalism, which was not well defined mathematically at that time. The proof given here is based on the rigorous version of the Dirac formalism, based on the theory of distributions. This work also serves to demonstrate the suitability of this formalism for practical applications.

Original languageEnglish
Pages (from-to)139-172
Number of pages34
JournalJournal of Mathematical Physics
Volume38
Issue number1
DOIs
StatePublished - Jan 1997

Fingerprint

Dive into the research topics of 'Generalization of the Coleman-Mandula theorem to higher dimension'. Together they form a unique fingerprint.

Cite this